Alert archive / California / High Surf Advisories in 2006

High Surf Advisory 10, NWS Eureka, CA

December 10, 2006

NWS Eureka, CA issued this high surf advisory at Dec 10, 2006, 3:37 AM PST. It took effect at Dec 10, 2006, 9:00 PM PST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2006, 3:37 AM PST (11:37 UTC)
In effect from
Dec 10, 2006, 9:00 PM PST
Expired
Dec 12, 2006, 10:47 AM PST
In force
38 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 101137
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
337 AM PST SUN DEC 10 2006

CAZ001-002-110230-
/O.NEW.KEKA.SU.Y.0010.061211T0500Z-061212T1400Z/
REDWOOD COAST-MENDOCINO COAST-
337 AM PST SUN DEC 10 2006

...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST
TUESDAY. 

LARGE WESTERLY SWELL WILL REACH THE NORTHWEST CALIFORNIA COAST
EARLY THIS EVENING...PRODUCING 18 TO 22 FOOT BREAKERS IN THE SURF
ZONE OVERNIGHT THROUGH EARLY TUESDAY MORNING. 

WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS STRONGLY
DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN INDIVIDUAL
AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN UP ONTO THE
BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
KENNEDY
5 follow-up statements
000 
WHUS46 KEKA 102137
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
137 PM PST SUN DEC 10 2006

CAZ001-002-111200-
/O.EXT.KEKA.SU.Y.0010.061211T0500Z-061213T0600Z/
REDWOOD COAST-MENDOCINO COAST-
137 PM PST SUN DEC 10 2006

...HIGH SURF ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 PM PST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 PM PST TUESDAY. 

LARGE WESTERLY SWELL GENERATED FROM A SERIES OF STORMS ACROSS THE
NORTH PACIFIC WILL REACH THE NORTHWEST CALIFORNIA COAST THIS
EVENING...PRODUCING 19 TO 24 FOOT BREAKERS IN THE SURF ZONE
OVERNIGHT THROUGH EARLY TUESDAY.

WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS
STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN
INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN
UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

BURGER
000 
WHUS46 KEKA 111124
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
324 AM PST MON DEC 11 2006

CAZ001-002-120200-
/O.CON.KEKA.SU.Y.0010.000000T0000Z-061213T0600Z/
REDWOOD COAST-MENDOCINO COAST-
324 AM PST MON DEC 11 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

LARGE WESTERLY SWELL GENERATED BY A SERIES OF STORMS ACROSS THE
NORTH PACIFIC WILL REACH THE NORTHWEST CALIFORNIA COAST
TODAY...PRODUCING 19 TO 22 FOOT BREAKERS IN THE SURF ZONE THROUGH
TUESDAY. AT 3 AM...BUOY 22...15 MILES SOUTHWEST OF EUREKA WAS
REPORTING 20 FOOT SEAS EVERY 16 SECONDS. THE SURF WILL BEGIN TO
SUBSIDE TUESDAY EVENING.

WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS
STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN
INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN
UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
KENNEDY
000 
WHUS46 KEKA 112356
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
356 PM PST MON DEC 11 2006

CAZ001-002-121300-
/O.CON.KEKA.SU.Y.0010.000000T0000Z-061213T0600Z/
REDWOOD COAST-MENDOCINO COAST-
356 PM PST MON DEC 11 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

LARGE WESTERLY SWELL GENERATED BY A SERIES OF STORMS ACROSS THE
NORTH PACIFIC WILL CONTINUE TO IMPACT THE NORTHWEST CALIFORNIA
COAST TONIGHT AND TUESDAY...PRODUCING 18 TO 22 FOOT BREAKERS IN
THE SURF ZONE. THE SURF WILL BEGIN TO SUBSIDE TUESDAY EVENING.

WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS
STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN
INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN
UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.


$$

MAB
000 
WHUS46 KEKA 121254
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
454 AM PST TUE DEC 12 2006

CAZ001-002-130000-
/O.EXT.KEKA.SU.Y.0010.000000T0000Z-061213T0000Z/
REDWOOD COAST-MENDOCINO COAST-
454 AM PST TUE DEC 12 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

WEST SWELL OF 17 TO 18 FEET WITH PERIODS OF 14 SECONDS WILL CONTINUE
TO PRODUCE DANGEROUS SURF CONDITIONS TODAY. THE SWELL IS EXPECTED TO
SUBSIDE LATE THIS AFTERNOON AND THIS EVENING. HOWEVER ISOLATED BREAKERS
OF 18 TO 22 FEET WILL STILL BE POSSIBLE THROUGH EARLY WEDNESDAY.

ALWAYS...WHEN NEAR THE OCEAN...EXTREME CAUTION IS STRONGLY
RECOMMENDED. POWERFUL AND SUDDEN WAVES CAN SWEEP YOU AWAY AND
INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND BEACH EROSION.

$$
000 
WHUS46 KEKA 121847
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1047 AM PST TUE DEC 12 2006


CAZ001-002-122000-
/O.CAN.KEKA.SU.Y.0010.000000T0000Z-061213T0000Z/
REDWOOD COAST-MENDOCINO COAST-
1047 AM PST TUE DEC 12 2006

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

SWELL HEIGHTS HAVE LOWERED AT THE NEAR SHORE BUOYS ALONG THE
NORTH COAST OF CALIFORNIA...AND ARE EXPECTED TO REMAIN IN THE 13
TO 15 FOOT RANGE THROUGHOUT THE DAY TODAY. WHILE THE SURF HAZARD
HAS DIMINISHED...BEACHGOERS SHOULD KEEP A WATCHFUL EYE ON THE
SURF. LARGER THAN NORMAL WAVES CAN OCCASIONALLY RUSH UNEXPECTEDLY
UP THE BEACH AND SWEEP ANYONE CAUGHT IN THE SURF OUT TO SEA.


$$
ST

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 9, 7:30 PM PST, 8 hours 7 minutes earlier.

Area forecast discussion, Dec 9, 7:30 PM PST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE EUREKA CA
730 PM PST SAT DEC 9 2006

.SYNOPSIS...A STRONG COLD FRONT WILL PUSH ASHORE LATE THIS
EVENING...BRINGING MODERATE TO HEAVY RAIN AND SNOW TO NORTHWEST
CALIFORNIA. A COOL AIR MASS BEHIND THE FRONT WILL MOVE ACROSS THE
AREA AND LOWER SNOW LEVELS TO AROUND 3000 FEET LATE TONIGHT THROUGH
SUNDAY MORNING...AS SHOWER PERSIST ACROSS THE AREA. SHOWERS WILL
TAPER OFF LATE SUNDAY AS WEAK HIGH PRESSURE BUILDS ACROSS THE
REGION. A SERIES OF STORM SYSTEMS WILL PUSH ASHORE INTO THE PACIFIC
NORTHWEST THROUGH THE UPCOMING WORK WEEK...BRINGING A CHANCE OF RAIN
AT TIMES TO NORTHWEST CALIFORNIA.

&&

.DISCUSSION...THE ORGANIZED LINE OF CONVECTION HAS DISIPATED UPON
MOVING ACROSS THE COAST.  ADDITIONAL INSTABILITY SHOWERS WILL
CONTINUE EMBEDDED IN THE ONSHORE FLOW THROUGH THE NIGHT.  THE THREAT
OF THUNDERSTORMS IS OVER FOR TONIGHT.

NORDQUIST

&&

.AVIATION...A COLD FRONT APPROACHING THE COAST THIS EVENING WILL
RESULT IN STRENGTHENING SOUTHEAST WINDS AT ALL AIRFIELDS. GUSTS TO
45 KT ARE LIKELY ON INITIAL ASCENT/FINAL DESCENT AT KACV AND KCEC.
STEADY RAIN WILL OVERSPREAD NW CAL THIS EVENING...WITH SHOWERS
CONTINUING THROUGH THE NIGHT.  VISIBILITIES/CEILINGS WILL LIKELY
FALL TO THE MVFR RANGE WITH LOCAL IFR CONDITIONS FOR INTERIOR
VALLEYS LATE TONIGHT OR IN PERIODS OF HEAVIER RAIN. BURGER

&&

.MARINE...GALES HAVE BEEN HOISTED FOR ALL WATERS THROUGH THE NIGHT
WITH HAZARDOUS SEA STATE CONTINUING.  WINDS WILL DIMINISH EARLY
SUNDAY...BUT LONG PERIOD WESTERLY SWELL WILL CONTINUE TO BUILD. A
HAZARDOUS SEAS WARNING HAS BEEN POSTED FOR ALL WATERS BEGINNING
SUNDAY EVENING AND CONTINUING THROUGH TUESDAY EVENING...WITH DEEP
OCEAN SWELL OF 18 TO 20 FEET LIKELY.  BURGER

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY...CAZ003-004-076
GALE WARNING...PZZ450-470-455-475
HAZARDOUS SEAS WARNING...PZZ450-455-470-475

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 9, 3:31 PM PST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PST SAT DEC 9 2006

CAZ001-002-102345-
REDWOOD COAST-MENDOCINO COAST-
331 PM PST SAT DEC 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

LOCAL GUSTS TO 45 MPH ARE POSSIBLE TONIGHT ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH SURF GENERATED FROM A SERIES OF STORMS OVER THE NORTH PACIFIC
WILL REACH THE CALIFORNIA COASTLINE THROUGH MUCH OF NEXT WEEK.
REFER TO AWIPS PRODUCT /SFOSPSEKA/ OR WMO PRODUCT /WWUS86 KEKA/
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-102345-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
331 PM PST SAT DEC 9 2006

.DAY ONE...TONIGHT

A SNOW ADVISORY IS IN EFFECT TONIGHT. SEE AWIPS PRODUCT
/SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/ FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SNOW ADVISORY CONTINUES THROUGH 4 PM SUNDAY. TOTAL SNOWFALL
ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY ABOVE 3000 TO 3500
FEET...WITH LOCAL AMOUNTS TO 11 INCHES IN TRINITY COUNTY.

ANOTHER STORM WILL ARRIVE MONDAY...LIKELY BRINGING ADDITIONAL
SNOWFALL TO THE REGION.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ076-102345-
MENDOCINO INTERIOR-
331 PM PST SAT DEC 9 2006

.DAY ONE...TONIGHT

A SNOW ADVISORY IS IN EFFECT. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO
PRODUCT /WWUS46 KEKA/ FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SNOW ADVISORY CONTINUES THROUGH 10 AM SUNDAY. TOTAL SNOWFALL
ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY ABOVE 3500 FEET.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

BURGER

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:16 PM PSTWind AdvisoryEKA25 hr

Nearby

High Surf Advisories in California, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.